Hail, Edmonson
- When
- April 24, 6:50 PM EST
- Where
- Edmonson County, 2 mi E of Roundhill
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.233, -86.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 24, 1:15 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT SAT APR 24 2004 .SHORT RANGE (DAYS 0-3)... SFC WARM FRONTAL BDY POSITIONED ACROSS TN EARLY THIS AFTERNOON, FCST TO CONTINUE MOVING SLOWLY NWD IN RESPONSE TO DEVELOPING SFC CYCLONE OVER CEN PLAINS. TSRA HAS BEEN PLENTIFUL TO OUR WEST WITHIN FAVORABLE ASCENT REGION AHEAD OF 500MB TROF OVER HIGH PLAINS, WHILE ONLY SCT-BKN CLOUDS OVER LMK FA ATTM UNDER SHORTWAVE RIDGING. CONSENSUS OF MODEL SOLUTIONS, INCLUDING 12Z LMK-MM5, SUGGESTS MAIN BAND OF PCPN LOOKS TO REMAIN WEST OF FA THIS EVENING, WHERE BETTER MOISTURE AND WEAKER STATIC STABILITY WILL RESIDE. HWVR, CERTAINLY A CHC FOR SOME SHRA AND ISO TS THRU THIS EVE OVER THE FA ASSOC WITH NWD MIGRATING WARM FRONT. MORE ORGANIZED AREA OF PCPN FCST TO MOVE EWD INTO THE FA OVERNIGHT INTO SUNDAY, AS 500MB TROF OVER CEN CONUS IS FINALLY KICKED EWD IN RESPONSE TO WAVE OVER SRN CANADA. ASCENT ASSOC WITH JET STREAK OVER GREAT LAKES COUPLED WITH BAND OF HIGH PWS SUGGESTS PERIODS OF SHOWERS AND THUNDER FOR SUNDAY. CLOUD COVER AND ONGOING PCPN WOULD LIMIT INSTABILITY AS DAYTIME PROGRESSES SUNDAY, HWVR GIVEN SHEAR PROFILES AND STG WINDFIELD, POTENTIAL IS THERE FOR SVR CONVECTION ALONG/AHEAD OF APPROACHING COLD FRONT, ESP IF WE SEE BREAKS IN CLOUDS/PCPN. ONE POTENTIAL AREA WOULD BE BLUEGRASS REGION, WHERE POCKET OF SFC BASED INSTABILITY MAY DEVELOP AHEAD OF MAIN RAIN BAND LATE SUN MORNING INTO THE AFTERNOON. SECOND ZONE FOR POSSIBLE SVR CONVECTION IS NARROW AXIS OF INSTABILITY FCST BY BOTH 6 AND 12Z ETA AND THE LMK-MM5 TO DEVELOP ALONG SFC COLD FRONT/LEADING EDGE OF 700MB DRY SLOT, ALONG/W OF I-65 BY MID-AFTERNOON. COLD FRONT PUSHES EWD ACROSS FA, WITH OR WITHOUT AN ATTENDANT SQUALL LINE, SUNDAY EVENING. COOLER TEMPERATURES FOR MON-TUE, WITH SCT-BKN CLOUDS AT TIMES, PER GFS BUFKIT DATA. XXV .LONG RANGE (DAYS 4-7)... LITTLE CHANGE IN THE EXTENDED FROM YESTERDAY...ENSEMBLES STILL SHOW TROUGH MOVING EAST OUT OF THE FA TUES WITH GRADUAL WARMING WITH SW FLOW AND DRY CONDITIONS FROM WED THRU FRI. TEMPS WILL RISE FROM NEAR NORM WED TO 5-7 ABV NORM FOR THURS AND FRI. TROUGH DEEPENS ACROSS THE CENTRAL PLAINS THURS NITE INTO FRI...WILL SLOWLY TRACK EAST APPROACHING THE WESTERN AND NORTHERN EDGE OF THE FA LATE FRI/EARLY SAT...FRONT WILL PUSH THRU SAT WITH RAIN/TSTORMS POSSIBLE FROM MORNING INTO THE AFTN AND COOLER TEMPS BEHIND THE FRONT. THIS SOLUTION IS SLIGHTLY SLOWER FROM OPERATION MRF...ENSEMBLES ARE SLOWER AND SEEM MORE REASONABLE...TEMPS ARE OPER/ENSEMBLE BLEND. SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT SAT APR 24 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 320 PM EDT (220 PM CDT) SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A WARM FRONT IS FORECAST TO MOVE SLOWLY NORTHWARD INTO THE OUTLOOK AREA TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP IN RESPONSE. THE BEST CHANCES FOR STORMS WILL BE ROUGHLY ALONG AND WEST OF I-65. BRIEF HEAVY RAINS, LIGHTNING, AND GUSTY WINDS ARE POSSIBLE, HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. DUE TO RECENT HEAVY RAINS, SOME MINOR FLOODING IS TAKING PLACE IN THE GREEN RIVER BASIN IN SOUTH CENTRAL KENTUCKY AT THIS TIME. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THEN A COLD FRONT IS FORECAST TO MOVE ACROSS THE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE FORECAST IN ASSOCIATION WITH THIS FRONTAL PASSAGE. CLOUDS AND PRECIPITATION AHEAD OF THE FRONT MAY LIMIT INSTABILITY, HOWEVER SHOULD ENOUGH INSTABILITY DEVELOP, THE WIND SHEAR PROFILE SUGGESTS SOME STORMS COULD BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED THE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY, WITH LARGE HAIL AND HIGH WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY AFTERNOON AND EVENING. XXV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 637 PM EDT SAT APR 24 2004 KYZ023-024-026-027-061-062-070>072-250040- BRECKINRIDGE KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HANCOCK KY-LOGAN KY- OHIO KY-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...HARDINSBURG... LEITCHFIELD...RUSSELLVILLE 537 PM CDT SAT APR 24 2004 SCATTERED THUNDERSTORMS WILL AFFECT WEST-CENTRAL KENTUCKY THROUGH SUNSET...ESPECIALLY FROM RUSSELLVILLE AND BOWLING GREEN...NORTH TO AROUND FORDSVILLE. IN THE VICINITY OF THESE STORMS...SMALL HAIL AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE...AS WELL AS LIGHTNING AND HEAVY DOWNPOURS. JB
The Louisville radar (KLVX), 92 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387543.